Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 229, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 20, 2010, 12:51 PM CDT for 4 counties in Illinois; Saint Charles County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2010, 12:51 PM CDT (17:51 UTC)
- Expired
- Aug 20, 2010, 1:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Saint Charles County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
440
WUUS53 KLSX 201751
SVRLSX
ILC061-083-117-119-MOC183-201830-
/O.NEW.KLSX.SV.W.0229.100820T1751Z-100820T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT FRI AUG 20 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST ILLINOIS...
JERSEY COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 130 PM CDT
* AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAFTON...OR 7 MILES
SOUTHWEST OF JERSEYVILLE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GODFREY...JERSEYVILLE...OLD KANE...BRIGHTON...SHIPMAN...KEMPER...
GREENFIELD...MCCLUSKY...DELHI...KANE...MILES STATION...PIASA...
FIDELITY...MEDORA...CHESTERFIELD...ROCKBRIDGE AND PLAINVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3923 8990 3887 9027 3889 9029 3889 9031
3888 9033 3904 9058 3905 9059 3940 9023
TIME...MOT...LOC 1750Z 225DEG 23KT 3904 9038
WIND...HAIL 60MPH <.75IN
$$
PRZYBYLINSKI1 follow-up statement
958
WWUS53 KLSX 201821
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
121 PM CDT FRI AUG 20 2010
ILC061-083-117-119-MOC183-201830-
/O.CON.KLSX.SV.W.0229.000000T0000Z-100820T1830Z/
MADISON IL-JERSEY IL-GREENE IL-MACOUPIN IL-ST. CHARLES MO-
121 PM CDT FRI AUG 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. CHARLES...SOUTHWESTERN MACOUPIN...SOUTHEASTERN GREENE...JERSEY
AND NORTHWESTERN MADISON COUNTIES UNTIL 130 PM CDT...
AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEMPER...OR 7
MILES NORTHEAST OF JERSEYVILLE...MOVING NORTHEAST AT 25 MPH.
AS OF 120 PM CDT THERE HAS BEEN NO REPORTS OF ANY DAMAGE WITHIN THE
WARNED AREA.
LOCATIONS IMPACTED INCLUDE...
SHIPMAN...KEMPER...GREENFIELD...PIASA...FIDELITY...MEDORA...
ROCKBRIDGE...CHESTERFIELD AND PLAINVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3923 8990 3887 9027 3889 9029 3889 9031
3888 9033 3904 9058 3905 9059 3940 9023
TIME...MOT...LOC 1819Z 225DEG 23KT 3917 9021
WIND...HAIL 60MPH <.75IN
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:50 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Aug 20, 6:50 AM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
650 AM CDT FRI AUG 20 2010
.DISCUSSION...
/235 AM CDT FRI AUG 20 2010/
COMBINATION OF A STOUT SHORTWAVE...STRONG INSTABILITY AND VERY MOIST
ATMOSPHERE WILL LEAD TO AN ACTIVE PERIOD OF WEATHER TODAY AND
TONIGHT.
THE ENTIRE MODEL SUITE DEPICTS AN AREA OF 850MB MOISTURE CONVERGENCE
WITHIN A SURGING MOISTURE/INSTABILITY AXIS FROM SOUTH CENTRAL
MISSOURI TO WEST CENTRAL ILLINOIS. THE VAST MAJORITY OF THEM ALSO
DEVELOP SOME CONVECTION/QPF IN THIS AXIS TODAY. LATEST IR SATELLITE
TRENDS OF MID CLOUDS DEVELOPING ACROSS SOUTHWEST MISSOURI FURTHER
SUPPORT THIS SCENARIO. BELIEVE COVERAGE WILL BE ISO TO SCT...WITH
BETTER COVERAGE WAITING UNTIL LATER THIS AFTERNOON AND EVENING.
SPC HAS OUTLOOKED THE NORTHWEST HALF OF THE CWA IN A SLIGHT RISK
THIS AFTERNOON AND EVENING. PROGRESSIVE SHORTWAVE WITH AN EMBEDDED
VORTICITY MAXIMA CURRENTLY ENTERING WESTERN KANSAS WILL PROVIDE
SYNOPTIC LIFT ACROSS THE OUTLOOKED AREA LATER THIS AFTERNOON AND
INTO THE EVENING. EXPECT SCATTERED CONVECTION WILL DEVELOP ACROSS
NORTHWEST MISSOURI THIS AFTERNOON AND CONGEAL INTO A FORWARD
PROPAGATING MCS THAT WILL MOVE ACROSS THE NORTHERN HALF OF THE CWA
THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT.
MODELS AGREE THAT THERE WILL BE A SIGNIFICANT INCREASE IN MOISTURE
AHEAD OF THE SHORTWAVE WITH PWS RISING ABOVE 2 INCHES. THIS WILL
LEAD TO VERY EFFICIENT RAINFALL PRODUCING THUNDERSTORMS. MODELS ALSO
ADVERTISE A BROAD LOW LEVEL JET OF 25 TO 30 KTS DEVELOPING
TONIGHT...WHICH WOULD INTERACT WITH THE TRAILING END OF THE
MCS/OUTFLOW BOUNDARY. THIS CLASSIC HEAVY RAIN SCENARIO WOULD ALLOW
THUNDERSTORMS TO BACKBUILD WEST AND TRAIN OVERNIGHT FROM WEST TO
EAST. PLACEMENT OF THIS IS HARD TO FORECAST AT THIS POINT...FOR NOW
HAVE LIMITED THE FLASH FLOOD WATCH TO LOCATIONS FROM ST. LOUIS NORTH
AND WEST...AND WILL LET LATER SHIFTS DETERMINE IF IT NEEDS TO BE
EXPANDED OR TRIMMED.
THE ENTIRE THUNDERSTORM COMPLEX WILL DISSIPATE FROM NORTHWEST TO
SOUTHEAST ON SATURDAY AS A COLD FRONT MOVES SOUTH ACROSS THE CWA.
HAVE SIDED WITH COOLER GUIDANCE ON SATURDAY AS CLOUD COVER AND
MORNING PRECIPITATION WILL LIKELY KEEP TEMPERATURES IN CHECK.
NO CHANGES MADE PAST SATURDAY.
CVKING
&&
.AVIATION...
/620 AM CDT FRI AUG 20 2010/
ISO/SCT TSRA HAVE DEVELOPED THIS MORNING ACROSS CENTRAL MO ALONG
AN INSTABILITY AXIS THAT WAS ASSOCIATED WITH H85 MOISTURE RETURN.
I ADDED VCTS AT KCOU/KUIN FOR A FEW HOURS THIS MORNING WHERE
STORMS HAD ALREADY DVLPD. TSRA SHOULD REMAIN ISO/SCT THROUGH MOST
OF THE DAY AND GIVEN THE LIMITED COVERAGE...CONFIDENCE IN TSRA AT
ANY SPECIFIC TAF SITE IS LOW. STORMS ARE EXPECTED TO INCREASE IN
COVERAGE ACROSS THE REGION BY LATE AFTN/EARLY EVE WITH THE
APPROACH OF AN UPPER LEVEL DISTURBANCE AND SFC CDFNT...EVENTUALLY
DVLPG INTO A THUNDERSTORM COMPLEX THAT MAY BRING SEVERAL HOURS OF
TSRA TO THE TAF SITES. PREVIOUS SET OF TAFS HAS THIS TREND IN HAND
AND THUS MADE FEW CHANGES.
SPECIFICS FOR KSTL...AN ISOLATED STORM IS POSSIBLE AT KSTL/KSUS
TODAY BUT THE BETTER CHCS REMAIN FARTHER WEST IN CENTRAL MO ALONG
AN INSTABILITY AXIS ASSOCIATED WITH H85 MOISTURE RETURN. A
THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP TONIGHT AND MOVE
ACROSS THE TERMINALS...POTENTIALLY BRINGING SEVERAL HOURS OF
THUNDERSTORMS TO KSTL/KSUS. MADE FEW CHANGES TO THE PREVIOUS SET
OF TAFS AS THE TIMING STILL LOOKS REASONABLE BASED ON THE LATEST
MODEL GUIDANCE.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH SATURDAY
MORNING FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-KNOX MO-LEWIS
MO-LINCOLN MO-MARION MO-MONROE MO-MONTGOMERY MO-PIKE MO-
RALLS MO-SHELBY MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST.
LOUIS MO-WARREN MO.
IL...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH SATURDAY
MORNING FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY
IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Aug 20, 3:00 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT FRI AUG 20 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 300 AM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS MORNING AND EARLY THIS AFTERNOON FROM CENTRAL MISSOURI TO WEST CENTRAL ILLINOIS. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. THESE THUNDERSTORMS MAY BE SEVERE AND CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THERE IS A THREAT OF LOCALLY HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT WHERE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATIONS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND WEST CENTRAL ILLINOIS. MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL COME TO AN END ON SATURDAY FROM NORTHWEST TO SOUTHEAST. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ALL SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Aug 20, 11:42 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM TSTM WND DMG ST. CLAIR 38.35N 90.98W
08/20/2010 FRANKLIN MO LAW ENFORCEMENT
CONSTRUCTION SIGN BLOWN OVER ALONG INTERSTATE 44. TIME
ESTIMATED FROM RADAR.
&&
TRUETTLocal storm report, Aug 20, 12:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1226 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
08/20/2010 M55 MPH ST. LOUIS MO ASOS
&&
JPKLocal storm report, Aug 20, 12:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TSTM WND DMG ST. CHARLES 38.79N 90.52W
08/20/2010 ST. CHARLES MO NWS EMPLOYEE
SMALL MAPLE TREE DOWN IN PARK CHARLES SUBDIVISION.
&&
JPKThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:39 AM CDT | Flash Flood Watch | LSX | Adams, Brown, Calhoun, Greene, Jersey, Pike | 25 hr |
| Aug 20, 11:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 46 min |
| Aug 20, 1:08 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 36 min |
| Aug 20, 11:32 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 28 min |
| Aug 20, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 43 min |
| Aug 20, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 49 min |
| Aug 20, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 30 min |
| Aug 20, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 57 min |
| Aug 20, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 39 min |
| Aug 20, 6:59 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.